Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 31, 2018, 8:14 PM EST for Hancock County, Marion County, Ohio. It took effect at Jan 1, 2019, 12:37 AM EST. It was in force for 40 days.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2018, 8:14 PM EST (01:14 UTC)
- In effect from
- Jan 1, 2019, 12:37 AM EST
- Expired
- Feb 10, 2019, 9:00 AM EST
- In force
- 40 days
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hancock County, OH, Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 13.08 ft at Jan 24, 2019, 10:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453 WGUS41 KCLE 010114 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 814 PM EST Mon Dec 31 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-010914- /O.NEW.KCLE.FL.W.0001.190101T0537Z-190101T2300Z/ /FECO1.1.ER.190101T0537Z.190101T1100Z.190101T1700Z.UU/ 814 PM EST Mon Dec 31 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Eagle Creek Above Findlay * from late Monday night to Tuesday evening. * At 8 PM the stage was 7.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage late Monday night and rise to a crest of 9.3 feet by Tuesday morning. The river will fall below flood stage by Tuesday afternoon. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inudate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
4 follow-up statements
004 WGUS81 KCLE 010915 FLSCLE Flood Statement National Weather Service Cleveland OH 415 AM EST Tue Jan 1 2019 ...The flood warning continues for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-011714- /O.EXT.KCLE.FL.W.0001.000000T0000Z-190102T0045Z/ /FECO1.1.ER.190101T0350Z.190101T0900Z.190101T1845Z.UU/ 415 AM EST Tue Jan 1 2019 ...Flood warning extended until this evening...The flood warning continues for The Eagle Creek Above Findlay. * Until this evening. * At 4:00 AM Tuesday the stage was...9.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * The river will fall to below flood stage by tonight. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Sefcovic
077 WGUS81 KCLE 011522 FLSCLE Flood Statement National Weather Service Cleveland OH 1022 AM EST Tue Jan 1 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-012322- /O.EXT.KCLE.FL.W.0002.190101T1521Z-190103T2120Z/ /LARO1.1.ER.190101T1115Z.190102T0600Z.190103T1520Z.NO/ 1022 AM EST Tue Jan 1 2019 ...Flood warning extended until Thursday afternoon...The flood warning continues for The Scioto River Near Larue. * Until Thursday afternoon. * At 10:00 AM Tuesday the stage was...11.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will rise to near 12.9 feet by late tonight. The river will fall below flood stage Thursday morning. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ OHC063-012322- /O.EXT.KCLE.FL.W.0001.000000T0000Z-190102T0430Z/ /FECO1.1.ER.190101T0350Z.190101T1500Z.190101T2230Z.UU/ 1022 AM EST Tue Jan 1 2019 ...Flood warning extended until this evening...The flood warning continues for The Eagle Creek Above Findlay. * Until this evening. * At 10:00 AM Tuesday the stage was...9.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * The river will fall to below flood stage by late this afternoon. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
441 WGUS81 KCLE 012015 FLSCLE Flood Statement National Weather Service Cleveland OH 315 PM EST Tue Jan 1 2019 ...The flood warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-012045- /O.CAN.KCLE.FL.W.0001.000000T0000Z-190102T0430Z/ /FECO1.1.ER.190101T0350Z.190101T1615Z.190101T1914Z.UU/ 315 PM EST Tue Jan 1 2019 The flood warning is cancelled for The Eagle Creek Above Findlay. * At 3:00 PM Tuesday the stage was...8.5 feet. * Flood stage is 9.0 feet. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inudate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
090 WGUS81 KCLE 051605 FLSCLE Flood Statement National Weather Service Cleveland OH ISSUED BY NATIONAL WEATHER SERVICE BUFFALO, NY 1105 AM EST Tue Feb 5 2019 PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-060005- /O.NEW.KCLE.FL.W.0001.190205T1605Z-190210T1400Z/ /LARO1.1.ER.190205T1019Z.190209T0000Z.190210T0800Z.NO/ 1105 AM EST Tue Feb 5 2019 The National Weather Service in Buffalo has issued a * Flood warning for the Scioto River Near Larue. * Until Sunday morning...or until the warning is cancelled. * At 10:00 AM Tuesday there was minor flooding along the Sciotio River which is in part due to ice jams or ice flowing on the river. Levels may fluctuate through Thursday due to ice jams. * Additional rainfall and warm temperatures on Thursday will result in addtional rises. The river may remain above flood stage for an extended period of time. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 12.6 feet by Friday evening. The river will fall below flood stage early Sunday morning. * At 13.0 feet...River at bankfull in the Village of La Rue. Floodwaters will spread to east Vine Street. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Apffel
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 31, 6:56 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 31, 6:56 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
656 PM EST Mon Dec 31 2018
.SYNOPSIS...
Low pressure over Illinois will move northeast across the central
Great Lakes this evening. The will move off the New England Coast by
Tuesday afternoon allow high pressure to begin to build into
the region from the Northern Plains. The next clipper type
storm system will move across the region Wednesday night into
Thursday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Update...No changes made for the update.
Original...Low pressure over Illinois will move northeast
across the central Great Lakes this evening. The will move off
the New England Coast by Tuesday afternoon allow high pressure
to begin to build into the region from the Northern Plains.
So as the low approaches a warm front will lift northward with
winds becoming south to southwest ahead of the cold front. AS
the front gets a bit closer a strong low level jet will be
moving overhead with some of this wind energy mixing to the
surface. Will leave the wind advisory in its current
configuration through the night. Wind gusts around 50 mph look
possible, especially near and west of I-77 and along the
lakeshore. There is slight concerns that the winds could be
stronger along the lakeshore. Will pass this concern to later
shifts.
It appears that most locations will end up with half an inch to
just over an inch for the event this may lead to some minor
flooding along a couple rivers but definitely not any
widespread issues because of water.
Colder air arrives Tuesday into Tuesday night. Still some
uncertainty on how fast we will transition back to some snow
showers. May need to watch for some patchy freezing drizzle at a
few locations Tuesday night.
Temperatures will likely warm through the evening and still
believe a few locations could touch 60 degrees before the cold
front passes. Most locations should dip into the mid to upper
30s by sunrise. Highs will likely be in the morning on Tuesday
then hold steady or slowly fall during the afternoon. Lows back
to the 20s for Tuesday night.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A large area of high pressure extending from the Plains to New
England will remain overhead on Wednesday and Thursday. Cloud cover
is the main concern during this period and models are still
indicating that moisture will be trapped beneath the inversion. Will
keep skies mostly cloudy Wednesday then become partly cloudy as
skies start to scatter out from the west on Thursday. Seasonal
temperatures are expected for highs with slightly above
normal lows given the clouds.
By late this week, models are coming into better agreement with a
closed upper low moving out of the southern Plains through the
Tennessee and lower Ohio Valleys. Some gradual warming is expected
on Friday despite thickening clouds. There will also be a chance of
showers as mid-level moisture wraps north across the area. Pops
remain low with a dry easterly flow in the low levels.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Chances of precipitation continues Friday night with deformation on
the north side of the upper low. Somewhat of a trowal feature is
also focused into eastern Ohio and northern PA with warm air keeping
precipitation type mostly liquid. As colder air wraps into the back
of the system can not rule out a brief mix with snow but at this
time the bulk of the precipitation looks to fall as rain.
This system will quickly pull away on Saturday with surface ridging
building in behind it. We will be keeping an eye on the northern
stream and possible trough developing across the eastern Great Lakes
but at this time a dry weekend looks likely. The extended forecast
has above normal temperatures but these will also depend on the
evolution of the upper level pattern.
&&
.AVIATION /00Z Tuesday THROUGH Saturday/...
Low circulation near KSBN this evening with a warm front east
from the low moving into northern OH. Light to moderate rain
affecting all but KFDY and KTOL this evening. Rain will move
east through the evening as dry slot works in from the west.
Conditions across the area are slowly lifting are were mostly
MVFR, although pockets of IFR remain with the lowest CIGS far
northwest. CIGS will continue to lift across north central and
nwrn OH into nwrn PA through the evening as the warm sector
envelops the area. Overnight CIGS will likely drop back to MVFR
or IFR as the low moves to our northeast and flow swings to
wnw. Another concern is low level wind shift at least early this
evening. Winds around 2 kft are expected to reach 55 to 65
knots from the southwest early this evening. Surface winds will
increase from the southwest also through the evening but
initially wind shear either directionally or by speed is likely.
Cigs mostly MVFR Tuesday.
OUTLOOK...Non-VFR across NE OH and NW PA Tuesday night into
Wednesday with lake effect snow showers.
&&
.MARINE...
A deepening low pressure system will pass north of Lake Erie tonight
with winds increasing to gale force on the eastern two thirds of
Lake Erie. East to southeast winds will shift around to the
southwest and west and increase to 30 knots on the western basin and
40 knots on the eastern basin. The window of the strongest winds
will only last about 6 hours before dropping off quickly late
tonight. The Gale Warning will run until 7 AM, but a Small Craft
Advisory will be needed on the east half of the lake through at
least midday Tuesday. In conjunction with the strong southwesterly
winds, low water conditions will develop on the western basin of
Lake Erie and a Low Water Advisory has been issued through 7 AM.
Water levels are only expected to peak a few inches below the
critical mark by about 4 AM.
High pressure will build east into the region late Tuesday and
remain Wednesday into Thursday bringing good marine conditions. A
weaker low pressure system will move through the Ohio Valley on
Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 AM EST Tuesday for OHZ006>014-017>023-
027>033-036>038-047-089.
PA...Wind Advisory until 7 AM EST Tuesday for PAZ001>003.
MARINE...Low Water Advisory from 10 PM this evening to 7 AM EST Tuesday
for LEZ142>144-162>164.
Small Craft Advisory from 10 PM this evening to 7 AM EST
Tuesday for LEZ142-143.
Gale Warning from 10 PM this evening to 7 AM EST Tuesday for
LEZ144>146-164>166.
Gale Warning from midnight tonight to 7 AM EST Tuesday for
LEZ147>149-167>169.
&&
SYNOPSIS...Mullen
NEAR TERM...TK/Mullen
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...TK
MARINE...KECHazardous weather outlook, Dec 31, 4:13 PM EST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 413 PM EST Mon Dec 31 2018 OHZ003-012115- Lucas- 413 PM EST Mon Dec 31 2018 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Southwest to westerly winds will increase tonight with the passage of a cold front. Wind gusts to 40 mph are expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006>014-017>023-027>033-036>038-047-089-PAZ003-012115- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 413 PM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-002-012115- Northern Erie-Southern Erie- 413 PM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ144-164-012115- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from The Islands to Vermilion OH- 413 PM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... ...LOW WATER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-012115- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 413 PM EST Mon Dec 31 2018 ...LOW WATER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145-146-165-166-012115- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- 413 PM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-012115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 413 PM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 31, 5:35 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EST MON DEC 31 2018
OHZ010>014-020>023-029>033-036>038-047-089-010030-
Summit-Geauga-Marion-Richland-Medina-Lorain-Wayne-Knox-Holmes-
Portage-Lake-Stark-Mahoning-Trumbull-Ashtabula
Lakeshore-Cuyahoga-Ashland-Morrow-Ashtabula Inland-
535 PM EST MON DEC 31 2018
...A SHOWER WILL AFFECT RICHLAND...MEDINA...LAKE...MORROW...WAYNE...
LORAIN...HOLMES...TRUMBULL...PORTAGE...MAHONING...GEAUGA...
CUYAHOGA...SOUTHEASTERN MARION...ASHLAND...STARK...SUMMIT...ASHTABULA
AND KNOX COUNTIES...
At 530 PM EST, radar showed light to moderate rain across much of
north central and northeast Ohio. While widespread flooding is not
expected, some of the heavier showers may cause localized ponding
of water in poorly drained areas. Motorists should be alert to the
increased potential for hydroplaning this evening across the
region.
Locations impacted include...
Cleveland, Akron, Canton, Youngstown, Lorain, Elyria, Mansfield,
Warren, Medina, Wooster, Ashland, Painesville, Ashtabula, Mount
Vernon, Willowick, Conneaut, Salem, Ravenna, Vermilion and
Columbiana.
Moderate rainfall is likely with these showers, and may cause
localized flooding or ponding of water. Do not drive your vehicle
through flooded roadways.
LAT...LON 4027 8274 4044 8303 4064 8296 4071 8273
4099 8273 4099 8244 4107 8234 4143 8234
4153 8204 4150 8171 4176 8129 4198 8052
4090 8052 4090 8108 4073 8109 4065 8124
4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 2222Z 180DEG 0KT 4126 8176
KingThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 5:56 AM EST | River Flood Warning | CLE | Marion | 28 hr |
| Jan 1, 7:04 AM EST | Small Craft Advisory | CLE | 8 hr | |
| Jan 1, 11:26 AM EST | River Flood Warning | CLE | Trumbull | 21 hr |
| Jan 1, 12:29 PM EST | River Flood Warning | CLE | Holmes, Wayne | 31 hr |
| Jan 1, 5:53 PM EST | River Flood Warning | CLE | Sandusky, Wood | 10 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.